H 1/2 maps with values into the circle : minimal connections, lifting, and the Ginzburg-Landau equation
Publications Mathématiques de l'IHÉS, Volume 99 (2004), p. 1-115
@article{PMIHES_2004__99__1_0,
     author = {Bourgain, Jean and Brezis, Ha\"\i m and Mironescu, Petru},
     title = {$H^{1/2}$ maps with values into the circle : minimal connections, lifting, and the Ginzburg-Landau equation},
     journal = {Publications Math\'ematiques de l'IH\'ES},
     publisher = {Springer},
     volume = {99},
     year = {2004},
     pages = {1-115},
     doi = {10.1007/s10240-004-0019-5},
     zbl = {1051.49030},
     language = {en},
     url = {http://www.numdam.org/item/PMIHES_2004__99__1_0}
}
Bourgain, Jean; Brezis, Haim; Mironescu, Petru. $H^{1/2}$ maps with values into the circle : minimal connections, lifting, and the Ginzburg-Landau equation. Publications Mathématiques de l'IHÉS, Volume 99 (2004) pp. 1-115. doi : 10.1007/s10240-004-0019-5. http://www.numdam.org/item/PMIHES_2004__99__1_0/

1. R. A. Adams, Sobolev spaces, Acad. Press, 1975. | MR 450957 | Zbl 0314.46030

2. F. Almgren, W. Browder, and E. H. Lieb, Co-area, liquid crystals and minimal surfaces, in: Partial differential equations (Tianjin, 1986), Lect. Notes Math. 1306, Springer, 1988. | MR 1032767 | Zbl 0645.58015

3. F. Bethuel, A characterization of maps in H1(B3,S2) which can be approximated by smooth maps, Ann. Inst. Henri Poincaré, Anal. Non Linéaire, 7 (1990), 269-286. | Numdam | MR 1067776 | Zbl 0708.58004

4. F. Bethuel, Approximations in trace spaces defined between manifolds, Nonlinear Anal. Theory Methods Appl., 24 (1995), 121-130. | MR 1308474 | Zbl 0824.58011

5. F. Bethuel, J. Bourgain, H. Brezis, and G. Orlandi, W1,p estimate for solutions to the Ginzburg-Landau equation with boundary data in H1/2, C. R. Acad. Sci., Paris, Sér. I, Math., 333 (2001), 1069-1076. | MR 1881236 | Zbl 1080.35020

6. F. Bethuel, H. Brezis, and J.-M. Coron, Relaxed energies for harmonic maps, in: H. Berestycki, J.-M. Coron, and I. Ekeland (eds.), Variational Problems, pp. 37-52, Birkhäuser, 1990. | MR 1205144 | Zbl 0793.58011

7. F. Bethuel, H. Brezis, and F. Hélein, Asymptotics for the minimization of a Ginzburg-Landau functional, Calc. Var. Partial Differ. Equ., 1 (1993), 123-148. | MR 1261720 | Zbl 0834.35014

8. F. Bethuel, H. Brezis, and G. Orlandi, Small energy solutions to the Ginzburg-Landau equation, C. R. Acad. Sci., Paris, Sér. I, 331 (2000), 763-770. | MR 1807186 | Zbl 0969.35055

9. F. Bethuel, H. Brezis, and G. Orlandi, Asymptotics for the Ginzburg-Landau equation in arbitrary dimensions, J. Funct. Anal., 186 (2001), 432-520. | MR 1864830 | Zbl 1077.35047

10. F. Bethuel and X. Zheng, Density of smooth functions between two manifolds in Sobolev spaces, J. Funct. Anal., 80 (1988), 60-75. | MR 960223 | Zbl 0657.46027

11. J. Bourgain and H. Brezis, On the equation div Y=f and application to control of phases, J. Am. Math. Soc., 16 (2003), 393-426. | MR 1949165 | Zbl 1075.35006

12. J. Bourgain, H. Brezis, and P. Mironescu, Lifting in Sobolev spaces, J. Anal. Math., 80 (2000), 37-86. | MR 1771523 | Zbl 0967.46026

13. J. Bourgain, H. Brezis, and P. Mironescu, On the structure of the Sobolev space H1/2 with values into the circle, C. R. Acad. Sci., Paris, Sér. I, 310 (2000), 119-124. | MR 1781527 | Zbl 0970.35069

14. J. Bourgain, H. Brezis, and P. Mironescu, Another look at Sobolev spaces, in: J. L. Menaldi, E. Rofman, and A. Sulem (eds.), Optimal Control and Partial Differential Equations, pp. 439-455, IOS Press, 2001. | Zbl 1103.46310

15. J. Bourgain, H. Brezis, and P. Mironescu, Limiting embedding theorems for Ws,p when s1 and applications, J. Anal. Math., 87 (2002), 77-101. | MR 1945278 | Zbl 1029.46030

16. J. Bourgain, H. Brezis, and P. Mironescu, Lifting, degree and distibutional Jacobian revisited, to appear in Commun. Pure Appl. Math. | MR 2119868 | Zbl 1077.46023

17. A. Boutet De Monvel, V. Georgescu, and R. Purice, A boundary value problem related to the Ginzburg-Landau model, Commun. Math. Phys., 142 (1991), 1-23. | MR 1137773 | Zbl 0742.35045

18. H. Brezis, Liquid crystals and energy estimates for S2-valued maps, in: J. Ericksen and D. Kinderlehrer (eds.), Theory and Applications of Liquid Crystals, pp. 31-52, Springer, 1987. | MR 900828

19. H. Brezis, J.-M. Coron, and E. Lieb, Harmonic maps with defects, Commun. Math. Phys., 107 (1986), 649-705. | MR 868739 | Zbl 0608.58016

20. H. Brezis, Y. Y. Li, P. Mironescu, and L. Nirenberg, Degree and Sobolev spaces, Topol. Methods Nonlinear Anal., 13 (1999), 181-190. | MR 1742219 | Zbl 0956.46024

21. H. Brezis and P. Mironescu, Gagliardo-Nirenberg, composition and products in fractional Sobolev spaces, J. Evolution Equ., 1 (2001), 387-404. | MR 1877265 | Zbl 1023.46031

22. H. Brezis and L. Nirenberg, Degree Theory and BMO, Part I: Compact manifolds without boundaries, Sel. Math., 1 (1995), 197-263. | MR 1354598 | Zbl 0852.58010

23. A. Cohen, W. Dahmen, I. Daubechies, and R. Devore, Harmonic analysis of the space BV, Rev. Mat. Iberoam., 19 (2003), 235-263. | MR 1993422 | Zbl 1044.42028

24. F. Demengel, Une caractérisation des fonctions de W1,1(Bn ,S1) qui peuvent être approchées par des fonctions régulières, C. R. Acad. Sci., Paris, Sér. I, 310 (1990), 553-557. | MR 1050130 | Zbl 0693.46042

25. M. Escobedo, Some remarks on the density of regular mappings in Sobolev classes of SM-valued functions, Rev. Mat. Univ. Complut. Madrid, 1 (1988), 127-144. | MR 977045 | Zbl 0678.46028

26. H. Federer, Geometric measure theory, Springer, 1969. | MR 257325 | Zbl 0874.49001

27. M. Giaquinta, G. Modica, and J. Soucek, Cartesian Currents in the Calculus of Variations, vol. II, Springer, 1998. | MR 1645086 | Zbl 0914.49001

28. F. B. Hang and F. H. Lin, A remark on the Jacobians, Comm. Contemp. Math., 2 (2000), 35-46. | MR 1753137 | Zbl 1033.49047

29. R. Hardt, D. Kinderlehrer, and F. H. Lin, Stable defects of minimizers of constrained variational principles, Ann. Inst. Henri Poincaré, Anal. Non Linéaire, 5 (1988), 297-322. | Numdam | MR 963102 | Zbl 0657.49018

30. T. Iwaniec, C. Scott, and B. Stroffolini, Nonlinear Hodge theory on manifolds with boundary, Ann. Mat. Pura Appl., 157 (1999), 37-115. | MR 1747627 | Zbl 0963.58003

31. R. L. Jerrard and H. M. Soner, Rectifiability of the distributional Jacobian for a class of functions, C. R. Acad. Sci., Paris, Sér. I, 329 (1999), 683-688. | MR 1724082 | Zbl 0946.49033

32. R. L. Jerrard and H. M. Soner, Functions of bounded higher variation, Indiana Univ. Math. J., 51 (2002), 645-677. | MR 1911049 | Zbl 1057.49036

33. R. L. Jerrard and H. M. Soner, The Jacobian and the Ginzburg-Landau energy, Calc. Var. Partial Differ. Equ., 14 (2002), 151-191. | MR 1890398 | Zbl 1034.35025

34. F. H. Lin and T. Rivière, Complex Ginzburg-Landau equations in high dimensions and codimension two area minimizing currents, J. Eur. Math. Soc., 1 (1999), 237-311; Erratum 2 (2002), 87-91. | MR 1750451 | Zbl 0939.35056

35. V. Maz'Ya and T. Shaposhnikova, On the Bourgain, Brezis and Mironescu theorem concerning limiting embeddings of fractional Sobolev spaces, J. Funct. Anal., 195 (2002), 230-238. | Zbl 1028.46050

36. A. Ponce, On the distributions of the form i (δ p i -δ n i ), J. Funct. Anal., 210 (2004), 391-435; part of the results were announced in a note by the same author: On the distributions of the form i (δ p i -δ n i ), C. R. Acad. Sci., Paris Sér. I, Math., 336 (2003), 571-576. | MR 2053493 | Zbl 1031.46045

37. T. Rivière, Line vortices in the U(1)-Higgs model, Control Optim. Calc. Var., 1 (1996), 77-167. | Numdam | MR 1394302 | Zbl 0874.53019

38. T. Rivière, Dense subsets of H1/2(S2;S1), Ann. Global Anal. Geom., 18 (2000), 517-528. | MR 1790711 | Zbl 0960.35022

39. E. Sandier, Lower bounds for the energy of unit vector fields and applications, J. Funct. Anal., 152 (1998), 379-403. | MR 1607928 | Zbl 0908.58004

40. E. Sandier, Ginzburg-Landau minimizers from R n+1 to R n and minimal connections, Indiana Univ. Math. J., 50 (2001), 1807-1844. | MR 1889083 | Zbl 1034.58016

41. R. Schoen and K. Uhlenbeck, Boundary regularity and the Dirichlet problem for harmonic maps, J. Differ. Geom., 18 (1983), 253-268. | MR 710054 | Zbl 0547.58020

42. L. Simon, Lectures on geometric measure theory, Australian National University, Centre for Mathematical Analysis, Canberra, 1983. | MR 756417 | Zbl 0546.49019

43. D. Smets, On some infinite sums of integer valued Dirac's masses, C. R. Acad. Sci., Paris, Sér. I, 334 (2002), 371-374. | Zbl pre01754760

44. V. A. Solonnikov, Inequalities for functions of the classes W p (𝐑 𝐧 ), J. Soviet Math., 3 (1975), 549-564. | Zbl 0349.46037

45. H. Triebel, Interpolation theory. Function spaces. Differential operators, Johann Ambrosius Barth, Heidelberg, Leipzig, 1995. | MR 1328645 | Zbl 0830.46028

46. G. Alberti, S. Baldo, and G. Orlandi, Variational convergence for functionals of Ginzburg-Landau type, to appear. | MR 2177107 | Zbl pre02246719

47. F. Bethuel, G. Orlandi, and D. Smets, On an open problem for Jacobians raised by Bourgain, Brezis and Mironescu, C. R. Acad Sci., Paris, Sér. I, 337 (2003), 381-385. | MR 2015080 | Zbl 1113.35315

48. F. Bethuel, G. Orlandi, and D. Smets, Approximation with vorticity bounds for the Ginzburg-Landau functional, to appear in Comm. Contemp. Math. | MR 2100765 | Zbl 1129.35329

49. J. Bourgain and H. Brezis, New estimates for the Laplacian, the div-curl, and related Hodge systems, C. R. Acad Sci., Paris, Sér. I, 338 (2004), 539-543. | MR 2057026 | Zbl 1101.35013

50. H. Federer and W. H. Fleming, Normal and integral currents, Ann. Math., 72 (1960), 458-520. | MR 123260 | Zbl 0187.31301

51. A. Ponce, An estimate in the spirit of Poincaré's inequality, J. Eur. Math. Soc., 6 (2004), 1-15. | Zbl 1051.46019

52. J. Van Schaftingen, On an inequality of Bourgain, Brezis and Mironescu, C. R. Acad Sci., Paris, Sér. I, 338 (2004), 23-26. | MR 2038078 | Zbl pre02057052